Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 20, 2012, 10:03 AM CDT for Aitkin County, Pine County, Minnesota; Burnett County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2012, 10:03 AM CDT (15:03 UTC)
- Expired
- Jun 20, 2012, 10:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Aitkin County, MN, Pine County, MN, Burnett County, WI
The radar
The Duluth radar (KDLH), 114 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
924
WUUS53 KDLH 201503
SVRDLH
MNC001-115-WIC013-201545-
/O.NEW.KDLH.SV.W.0066.120620T1503Z-120620T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1003 AM CDT WED JUN 20 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
PINE COUNTY IN EAST CENTRAL MINNESOTA...
BURNETT COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 1045 AM CDT
* AT 1001 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES SOUTHEAST OF ONAMIA TO HENRIETTE TO HARRIS...AND
MOVING NORTHEAST AT 70 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TRADE RIVER...BROOK PARK...BEROUN AND RANDALL AROUND 1010 AM CDT.
TRADE LAKE...FOUR CORNERS...HINCKLEY AND BRANSTAD AROUND 1015 AM
CDT.
MCGRATH...FRIESLAND...CLOVERDALE AND GRANTSBURG AROUND 1020 AM CDT.
SIREN...SANDSTONE AND FALUN AROUND 1025 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4573 9288 4572 9313 4598 9315 4600 9307
4614 9306 4614 9343 4624 9344 4624 9356
4647 9336 4619 9231 4578 9212 4572 9235
4572 9252 4566 9252 4564 9262 4564 9288
TIME...MOT...LOC 1503Z 232DEG 59KT 4600 9355 4585 9307
4565 9298
WIND...HAIL 60MPH 0.75IN
$$
MELDE1 follow-up statement
467
WWUS53 KDLH 201516
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1016 AM CDT WED JUN 20 2012
MNC001-115-WIC013-201545-
/O.CON.KDLH.SV.W.0066.000000T0000Z-120620T1545Z/
PINE MN-BURNETT WI-AITKIN MN-
1016 AM CDT WED JUN 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
AITKIN...BURNETT AND PINE COUNTIES UNTIL 1045 AM CDT...
AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTHEAST OF ISLE TO BEROUN TO RANDALL...MOVING
NORTHEAST AT 70 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BEROUN...RANDALL...HINCKLEY...BRANSTAD...FOUR
CORNERS...GRANTSBURG...TRADE LAKE...
FRIESLAND...CLOVERDALE...MCGRATH...ALPHA...SANDSTONE...
FALUN...DADS CORNER...FINLAYSON...SIREN...ASKOV...ARTHYDE...
DUXBURY...RUTLEDGE...WEBSTER AND YELLOWLAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4573 9288 4572 9313 4598 9315 4600 9307
4614 9306 4614 9343 4624 9344 4624 9356
4647 9336 4619 9231 4578 9212 4572 9235
4572 9252 4566 9252 4564 9262 4564 9288
TIME...MOT...LOC 1515Z 232DEG 59KT 4610 9328 4599 9285
4570 9273
WIND...HAIL 60MPH 0.75IN
$$
MELDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:37 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 20, 6:37 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
637 AM CDT WED JUN 20 2012
.AVIATION...06/20/12Z ISSUANCE...
LOW-END MVFR IN CLOUDS WITH AREAS OF RAIN AND SCATTERED
THUNDERSTORMS. CONDITIONS DETERIORATING TO IFR IN RAIN THIS
EVENING IMPROVING TO MVFR BEHIND A COLD FRONT LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 407 AM CDT WED JUN 20 2012/
..LIFE THREATENING FLOODING/HEAVY RAINFALL EVENT CONTINUES EARLY
THIS MORNING NEAR TWIN PORTS AND PARTS OF NORTH SHORE...
SHORT TERM...DANGEROUS FLOODING CONTINUES ACROSS TWIN PORTS
VICINITY AND ALONG NORTH SHORE. EVACUATIONS OCCURRING ALONG ST
LOUIS RIVER IN FOND DU LAC SECTION OF WEST DULUTH. DUAL POL
ESTIMATES OF 4 TO 8 INCHES FROM AITKIN THROUGH CARLTON...SRN ST
LOUIS...AND EXTREME SRN LAKE COUNTIES. PRIMARY MECHANISM FOR
EXCESSIVE RAINFALL IS ANOMALOUS PWATS WITHIN VERY DEEP MSTR
TRANSPORT REGION ADVECTING NORTH ACROSS STATIONARY LOW LVL BDRY.
TRAINING ECHOES OCCURRING FROM BRD LAKES TOWARDS SOUTH SHORE OF
LAKE SUPERIOR WITH RAINFALL RATES OF NEAR AN INCH/HR...A DECREASE
FROM EARLIER EVENING RATES OF 2 TO 3 INCH/HR. FAST FLOW ALOFT IS
KEEPING EMBEDDED HEAVIER RAIN CORES MOVING FAIRLY QUICKLY AT THE
MOMENT.
TODAY...DEEP LAYER LIFT WILL CONTINUE THROUGH THE MORNING OVER
ERN MN/WRN WI ZONES AS INVERTED SFC TROUGH PROVIDES LOW LVL INFLOW
ACROSS EAST/WEST LOW LVL THETAE GRADIENT FROM HINCKLEY TO SOUTH
SHORE. AT LEAST THROUGH MID MORNING HIGH THREAT OF LIFE THREATENING
FLOODING WILL CONTINUE AS EXCESSIVE RUNOFF OCCURS FROM TOTALLY
SATURATED SOILS. OF MAJOR CONCERN IS THE PROSPECT THAT NEXT ROUND
OF EXCESSIVE RAIN DEVELOPING OVER ERN DAKOTAS WILL SLIDE NORTHEAST
AND PRODUCE HEAVY RAIN TOTALS THIS AFTERNOON. IT APPEARS THAT
REPOSITIONING OF RRQ OF 30H JET WILL FAVOR ENHANCEMENT OF HEAVIER
PRECIP OVER WRN CWA BY MIDDAY...AND THEN A TRANSLATION EAST AS SFC
COLD FRONT FINALLY MAKES ITS MOVE EAST. WILL MOST LIKELY NEED TO
EXTEND FLOOD WARNINGS BEYOND NOON IF MAJORITY OF SODAK CONVECTIVE
SYSTEM HOLDS TOGETHER.
LONG TERM...WEDNESDAY NIGHT THROUGH THE FOLLOWING WEDNESDAY...
THE PERIOD WILL START OUT WITH THE STRONG...ACTIVE FRONT MOVING THE
TORRENTIAL RAIN AND VIOLENT THUNDERSTORMS OUT OF OUR AREA WEDNESDAY
NIGHT. THE RAIN WILL BE FOLLOWED BY A COOL NORTHWEST FLOW...SURFACE
AND ALOFT...THROUGH SATURDAY. RESIDUAL LOW LEVEL MOISTURE AND
CONTINUED COOLING ALOFT WILL RESULT IN SCATTERED LIGHT SHOWERS AND A
FEW THUNDERSTORMS. AFTERNOON TEMPERATURES WILL REMAIN IN THE LOW TO
MID 70S...WITH NEAR 50 AT NIGHT. HIGH PRESSURE FROM CENTRAL CANADA
WILL BUILD OVER HUDSON BAY SATURDAY AND BUILD SOUTHWARD TOWARD LAKE
SUPERIOR SUNDAY THROUGH THE MIDDLE OF THE COMING WEEK. THE ONSHORE
FLOW WILL CHILL THE LAKESHORE DOWN INTO THE 60S...WITH SOME 50S...
WHILE TEMPERATURES WILL CONTINUE TO CLIMB INTO THE 70S WELL INLAND.
THE DRY FLOW WILL END THE SHOWERS AND RESULT IN MOSTLY CLEAR SKIES.
&&
.POINT TEMPS/POPS...
DLH 53 72 52 74 / 60 20 20 20
INL 49 71 50 74 / 60 30 20 20
BRD 55 75 53 77 / 10 20 10 10
HYR 54 75 52 77 / 60 10 20 20
ASX 55 72 51 73 / 60 20 20 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MNZ012-
019>021-025-026-033>038.
WI...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ001-006.
LS...NONE.
&&
SHORT TERM...CANNON
LONG TERM....EOM
AVIATION...EOMHazardous weather outlook, Jun 20, 4:33 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 433 AM CDT WED JUN 20 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 433 AM CDT WED JUN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT LIFE THREATENING FLOOD EVENT WILL CONTINUE ACROSS THE TWIN PORTS...NORTH SHORE OF LAKE SUPERIOR...AND PARTS OF NORTHWEST WISCONSIN. TRAVEL IS NOT RECOMMENDED IN THE TWIN PORTS EARLY THIS MORNING. THUNDERSTORMS WILL FOCUS ACROSS MOST OF THE NORTHLAND TODAY. DUE TO UNUSUALLY HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE...RAINFALL RATES AT TIMES WILL APPROACH 1 TO 2 INCHES PER HOUR. FLOODING WILL CONTINUE TO BE EXACERBATED BY ADDITIONAL RAINFALL. PLEASE REFER TO THE LATEST FLOOD WATCHES AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE IN DULUTH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT EAST OF A LINE FROM SIREN TO BAYFIELD WISCONSIN. THE PRIMARY THREATS WILL BE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY...ESPECIALLY ACROSS NORTHERN MINNESOTA THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LSZ121-140>148-211030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 433 AM CDT WED JUN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS OF WESTERN LAKE SUPERIOR TODAY AND TONIGHT. STORMS WILL PRODUCE STRONG WIND GUSTS AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY OVER THE WATERS OF WESTERN LAKE SUPERIOR. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Jun 20, 9:19 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
919 AM CDT WED JUN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL PINE RIVER 46.72N 94.40W
06/19/2012 M0.75 INCH CASS MN TRAINED SPOTTER
0130 PM TSTM WND DMG 3 SW CROSSLAKE 46.65N 94.15W
06/19/2012 CROW WING MN LAW ENFORCEMENT
A FEW LARGE TREES DOWN ALONG WEST SHORE RD.
0130 PM HAIL 12 W EMILY 46.76N 94.21W
06/19/2012 M0.75 INCH CROW WING MN TRAINED SPOTTER
0136 PM HAIL 3 W EMILY 46.76N 94.02W
06/19/2012 M1.00 INCH CROW WING MN TRAINED SPOTTER
0220 PM TSTM WND DMG 5 SW LIBBY 46.73N 93.40W
06/19/2012 AITKIN MN LAW ENFORCEMENT
SEVERAL TREES DOWN.
0220 PM TSTM WND DMG 7 N MCGREGOR 46.71N 93.31W
06/19/2012 AITKIN MN COCORAHS
12 INCH DIAMETER TREE DOWN.
0339 PM HAIL DULUTH 46.78N 92.12W
06/19/2012 E0.25 INCH ST. LOUIS MN AMATEUR RADIO
EAST TOLEDO ST NEAR UMD CAMPUS.
0341 PM HAIL DULUTH 46.78N 92.12W
06/19/2012 E0.25 INCH ST. LOUIS MN AMATEUR RADIO
IN LAKESIDE AT 52ND EAST AND OTSEGO STREET.
0342 PM HAIL 5 NE DULUTH 46.83N 92.04W
06/19/2012 M0.75 INCH ST. LOUIS MN TRAINED SPOTTER
0430 PM HEAVY RAIN ALBORN 46.97N 92.58W
06/19/2012 M2.51 INCH ST. LOUIS MN CO-OP OBSERVER
0436 PM HAIL 4 WNW CORNUCOPIA 46.88N 91.18W
06/19/2012 M1.00 INCH BAYFIELD WI TRAINED SPOTTER
0525 PM HEAVY RAIN GRAND RAPIDS 47.23N 93.52W
06/19/2012 M1.50 INCH ITASCA MN TRAINED SPOTTER
AMOUNT FELL IN LAST 45 MINUTES
0543 PM FLOOD NASHWAUK 47.38N 93.17W
06/19/2012 ITASCA MN AMATEUR RADIO
PONDING ON LOW-LYING AREAS, AND ROADWAYS. CURB TO CURB
FLOODING AT TIMES.
0543 PM HAIL TWO HARBORS 47.03N 91.68W
06/19/2012 M0.25 INCH LAKE MN TRAINED SPOTTER
0545 PM FLOOD GRAND RAPIDS 47.23N 93.52W
06/19/2012 ITASCA MN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED MANY ROADS WERE FLOODED IN TOWN.
0554 PM FLOOD GRAND RAPIDS 47.23N 93.52W
06/19/2012 ITASCA MN AMATEUR RADIO
FLOODING IN DOWNTOWN. ESTIMATED 4-6 INCHES OF WATER ON
ROADWAYS
0558 PM HAIL SILVER BAY 47.29N 91.28W
06/19/2012 M2.00 INCH LAKE MN TRAINED SPOTTER
0559 PM HAIL SILVER BAY 47.29N 91.28W
06/19/2012 M0.88 INCH LAKE MN TRAINED SPOTTER
0620 PM HEAVY RAIN SILVER BAY 47.29N 91.28W
06/19/2012 M0.80 INCH LAKE MN CO-OP OBSERVER
IN LAST 25 MINUTES. 1.5 INCHES SINCE 7AM
0630 PM HEAVY RAIN HILL CITY 46.99N 93.60W
06/19/2012 M2.20 INCH AITKIN MN AMATEUR RADIO
0630 PM HEAVY RAIN ISLAND LAKE 47.01N 92.19W
06/19/2012 M2.65 INCH ST. LOUIS MN TRAINED SPOTTER
0700 PM HEAVY RAIN ISLAND LAKE 47.01N 92.19W
06/19/2012 M2.54 INCH ST. LOUIS MN AMATEUR RADIO
0713 PM HEAVY RAIN ALBORN 46.97N 92.58W
06/19/2012 M4.40 INCH ST. LOUIS MN TRAINED SPOTTER
4.4 INCHES SO FAR.
0714 PM FLOOD 1 E TWO HARBORS 47.03N 91.65W
06/19/2012 LAKE MN AMATEUR RADIO
DITCHES AT SIDE OF ROAD ARE FULL, AND WATER IS COMING
ONTO THE SHOULDER OF THE ROAD. WATER LEVEL IS NOT INTO
THE TRAFFIC LANES YET.
0732 PM HAIL HERMANTOWN 46.81N 92.24W
06/19/2012 M0.25 INCH ST. LOUIS MN TRAINED SPOTTER
0745 PM FLOOD DULUTH 46.78N 92.12W
06/19/2012 ST. LOUIS MN AMATEUR RADIO
WATER OVER ARROWHEAD ROAD BETWEEN HAINES AND ARLINGTON.
0749 PM HAIL LAKEWOOD TWP 46.91N 91.98W
06/19/2012 M0.25 INCH ST. LOUIS MN AMATEUR RADIO
0750 PM HEAVY RAIN 7 N MCGREGOR 46.71N 93.31W
06/19/2012 M0.92 INCH AITKIN MN COCORAHS
IN LAST 34 MINUTES
0752 PM HAIL RICE LAKE TWP 46.90N 92.11W
06/19/2012 E0.25 INCH ST. LOUIS MN TRAINED SPOTTER
0756 PM FLOOD DULUTH 46.78N 92.12W
06/19/2012 ST. LOUIS MN TRAINED SPOTTER
ESTIMATED 2 INCHES OF WATER ON SUPERIOR STREET IN
DOWNTOWN DULUTH.
0757 PM FLOOD DULUTH 46.78N 92.12W
06/19/2012 ST. LOUIS MN AMATEUR RADIO
WATER ON ROADWAYS AT WOODLAND AVE AND ST. MARIE. ONLY
HALF A LANE OPEN.
0759 PM TSTM WND DMG HERMANTOWN 46.81N 92.24W
06/19/2012 ST. LOUIS MN AMATEUR RADIO
8-10 INCH DIAMETER TREE UPROOTED AND FALLEN ON POWER
LINE.
0800 PM FLOOD HERMANTOWN 46.81N 92.24W
06/19/2012 ST. LOUIS MN TRAINED SPOTTER
WATER COMING ONTO THE RIGHT LANE HEADED EASTBOUND AT HWY
194 AND HWY 53.
0815 PM HEAVY RAIN RICE LAKE TWP 46.90N 92.11W
06/19/2012 M1.50 INCH ST. LOUIS MN TRAINED SPOTTER
FROM 715PM TO 815PM
0818 PM TSTM WND DMG KETTLE RIVER 46.49N 92.88W
06/19/2012 CARLTON MN AMATEUR RADIO
8 INCH DIAMETER TREE UPROOTED AND 6 INCH DIAMETER TREE
SNAPPED 3 FEET ABOVE GROUND.
0827 PM FLOOD DULUTH 46.78N 92.12W
06/19/2012 ST. LOUIS MN AMATEUR RADIO
THE FIRST TUNNEL ON I35 HEADED SOUTH IS COVERED IN WATER.
A CAR ATTEMPTED TO DRIVE THROUGH AND THE HEIGHT OF THE
WATER CUT OFF THE EXHAUST AND KILLED THE ENGINE.
0829 PM FLOOD DULUTH 46.78N 92.12W
06/19/2012 ST. LOUIS MN AMATEUR RADIO
AT THE CORNER OF 52ND AVE EAST AND GLENWOOD, MANHOLE
COVER HAS COME OFF AND WATER IS SPILLING OUT.
0832 PM FLOOD DULUTH 46.78N 92.12W
06/19/2012 ST. LOUIS MN AMATEUR RADIO
GRUBER CREEK IS OVERFLOWING ONTO 3RD STREET BETWEEN 6TH
AND 7TH AVE EAST. THERE IS 3-4 INCHES OF WATER ON THE
ROADWAY ALONG WITH DEBRIS. CULVERT MAY BE PLUGGED OR OVER
EXERTED.
0832 PM FLOOD DULUTH 46.78N 92.12W
06/19/2012 ST. LOUIS MN AMATEUR RADIO
IN THE TUNNEL WHERE THE NORTHBOUND EXIT FROM LAKE AVE
MEETS I35, THE INNERMOST LANE IS UNDER 3 FT OF WATER.
0837 PM HEAVY RAIN ISLAND LAKE 47.01N 92.19W
06/19/2012 M4.66 INCH ST. LOUIS MN AMATEUR RADIO
SINCE MIDNIGHT. 2.15 INCHES IN LAST HOUR.
0854 PM HEAVY RAIN 5 N VIRGINIA 47.59N 92.51W
06/19/2012 M0.82 INCH ST. LOUIS MN TRAINED SPOTTER
SINCE 5PM
0857 PM FLOOD TWO HARBORS 47.03N 91.68W
06/19/2012 LAKE MN AMATEUR RADIO
ON HWY 2, DITCHES ARE FILLED AND WATER IS SPILLING ONTO
THE ROADWAY.
0908 PM HEAVY RAIN 6 S GRAND RAPIDS 47.14N 93.52W
06/19/2012 M5.30 INCH ITASCA MN PUBLIC
0923 PM FLOOD BRAINERD 46.35N 94.19W
06/19/2012 CROW WING MN TRAINED SPOTTER
WATER OVER THE ROAD ON WASHINGTON STREET.
0923 PM FLOOD ILLGEN CITY 47.35N 91.19W
06/19/2012 LAKE MN TRAINED SPOTTER
A REPORT OF 6 INCHES OF WATER OVER HIGHWAY 61 WHERE
HIGHWAYS 6 AND 61 MEET.
0925 PM HEAVY RAIN 3 E FLOODWOOD 46.93N 92.85W
06/19/2012 M4.68 INCH ST. LOUIS MN TRAINED SPOTTER
0936 PM HEAVY RAIN TWO HARBORS 47.03N 91.68W
06/19/2012 M4.13 INCH LAKE MN TRAINED SPOTTER
4.13 INCHES OVER THE LAST 27 HOURS...2.04 INCHES OVER THE
PAST 2.5 HOURS.
1019 PM HEAVY RAIN HIBBING 47.40N 92.95W
06/19/2012 M2.25 INCH ST. LOUIS MN TRAINED SPOTTER
24-HR TOTAL
1026 PM HEAVY RAIN IRON JUNCTION 47.42N 92.61W
06/19/2012 M3.00 INCH ST. LOUIS MN TRAINED SPOTTER
SINCE 6 AM
1043 PM HEAVY RAIN 5 NW TWO HARBORS 47.08N 91.75W
06/19/2012 M4.82 INCH LAKE MN TRAINED SPOTTER
MEASURED BETWEEN 445 PM - 1030 PM
1045 PM HEAVY RAIN SILVER BAY 47.29N 91.28W
06/19/2012 M2.27 INCH LAKE MN CO-OP OBSERVER
SINCE 7 AM THIS MORNING
1054 PM HEAVY RAIN 5 NW DULUTH 46.83N 92.19W
06/19/2012 M3.28 INCH ST. LOUIS MN OFFICIAL NWS OBS
SO FAR TODAY
1224 AM FLOOD DULUTH 46.78N 92.12W
06/20/2012 ST. LOUIS MN NWS EMPLOYEE
WATER OVER THE ROAD AT HIGHWAY 53 AND MAPLE GROVE ROAD.
0226 AM FLOOD DULUTH 46.78N 92.12W
06/20/2012 ST. LOUIS MN BROADCAST MEDIA
NUMEROUS ROADS ARE WASHED OUT OR FLOODED WITHIN DULUTH.
THIS INCLUDES SEVERAL SINHOLES AND COLLAPSED ROADS.
REPORTS OF HIGH WATER RESCUES AND EVACUATIONS IN PROGRESS
ACROSS THE CITY.
0227 AM HEAVY RAIN DULUTH 46.78N 92.12W
06/20/2012 M6.38 INCH ST. LOUIS MN BROADCAST MEDIA
LESTER PARK
0319 AM HEAVY RAIN PROCTOR 46.74N 92.23W
06/20/2012 M5.05 INCH ST. LOUIS MN TRAINED SPOTTER
24 HR TOTAL
0319 AM HEAVY RAIN PROCTOR 46.74N 92.23W
06/20/2012 M5.05 INCH ST. LOUIS MN TRAINED SPOTTER
0354 AM HEAVY RAIN ALBORN 46.97N 92.58W
06/20/2012 M6.52 INCH ST. LOUIS MN TRAINED SPOTTER
24 HOUR TOTAL
0538 AM HEAVY RAIN SE FLOODWOOD 46.93N 92.92W
06/20/2012 M6.91 INCH ST. LOUIS MN CO-OP OBSERVER
24 HR TOTAL
0548 AM HEAVY RAIN 14 SSW BRIMSON 47.09N 91.98W
06/20/2012 M5.00 INCH ST. LOUIS MN CO-OP OBSERVER
24 HR TOTAL
0552 AM HEAVY RAIN MAPLE 46.59N 91.72W
06/20/2012 M4.30 INCH DOUGLAS WI TRAINED SPOTTER
0552 AM HEAVY RAIN CORNUCOPIA 46.86N 91.10W
06/20/2012 E3.20 INCH BAYFIELD WI CO-OP OBSERVER
24 HR TOTAL
0552 AM HEAVY RAIN 3 N BRAINERD 46.40N 94.19W
06/20/2012 M2.69 INCH CROW WING MN TRAINED SPOTTER
0606 AM HEAVY RAIN OULU 46.63N 91.53W
06/20/2012 M2.87 INCH BAYFIELD WI TRAINED SPOTTER
JOHNSONS BERRY PATCH
0606 AM HEAVY RAIN 4 SW DULUTH 46.74N 92.18W
06/20/2012 M7.70 INCH ST. LOUIS MN TRAINED SPOTTER
DENFELD NEIGHBORHOOD OF WEST DULUTH
0700 AM HEAVY RAIN OULU 46.63N 91.53W
06/20/2012 M2.87 INCH BAYFIELD WI CO-OP OBSERVER
0710 AM HEAVY RAIN N BRAINERD 46.35N 94.19W
06/20/2012 M3.35 INCH CROW WING MN CO-OP OBSERVER
0712 AM HEAVY RAIN SWAN RIVER 47.09N 93.20W
06/20/2012 M4.09 INCH ITASCA MN CO-OP OBSERVER
0715 AM FLOOD HERMANTOWN 46.81N 92.24W
06/20/2012 ST. LOUIS MN NWS EMPLOYEE
MAPLE GROVE ROAD, APPROX 1 MILE EAST OF MIDWAY RD, IS
UNDER AN ESTIMATED 3 FEET OF WATER.
0726 AM FLOOD 1 S DULUTH 46.77N 92.12W
06/20/2012 ST. LOUIS MN TRAINED SPOTTER
WATER COVERING THE ROAD AT 57TH AVE WEST. IRVING PARK
COMPLETELY UNDER WATER.
0734 AM FLOOD 4 NW DULUTH 46.82N 92.18W
06/20/2012 ST. LOUIS MN NWS EMPLOYEE
PARTS OF MARTIN ROAD...BETWEEN LAVAQUE ROAD AND RICE LAKE
ROAD...UNDER WATER.
0741 AM HEAVY RAIN 5 S PEQUOT LAKES 46.53N 94.32W
06/20/2012 M5.03 INCH CROW WING MN CO-OP OBSERVER
0744 AM HEAVY RAIN 10 E ORR 48.06N 92.60W
06/20/2012 M0.80 INCH ST. LOUIS MN CO-OP OBSERVER
0745 AM HEAVY RAIN BIGFORK 47.75N 93.65W
06/20/2012 M1.10 INCH ITASCA MN CO-OP OBSERVER
0745 AM HEAVY RAIN HIBBING 47.40N 92.95W
06/20/2012 M2.63 INCH ST. LOUIS MN CO-OP OBSERVER
0745 AM HEAVY RAIN CHISHOLM 47.49N 92.88W
06/20/2012 M2.29 INCH ST. LOUIS MN CO-OP OBSERVER
0800 AM FLOOD THOMSON 46.66N 92.39W
06/20/2012 CARLTON MN EMERGENCY MNGR
HWY 210 IS FLOODED, AND SOME PORTIONS POSSIBLY WASHED
AWAY.
0800 AM FLOOD THOMSON 46.66N 92.39W
06/20/2012 CARLTON MN EMERGENCY MNGR
THE RESERVOIR AT THE CITY OF THOMSON OVERFLOWED, AND
CARLTON COUNTY EMERGENCY MANAGEMENT HAS ORDERED
EVACUATION OF THE CITY OF THOMSON.
0800 AM FLOOD ESKO 46.71N 92.36W
06/20/2012 CARLTON MN EMERGENCY MNGR
JAY COOKE STATE PARK WAS EVACUATED DUE TO FLOODING.
0800 AM HEAVY RAIN 14 SSW IRON RIVER 46.38N 91.52W
06/20/2012 M1.30 INCH BAYFIELD WI CO-OP OBSERVER
0800 AM HEAVY RAIN DULUTH 46.78N 92.12W
06/20/2012 M8.38 INCH ST. LOUIS MN NWS EMPLOYEE
THIS MEASUREMENT WAS TAKEN IN THE MORLEY HEIGHTS
NEIGHBORHOOD.
0800 AM HEAVY RAIN 12 N ISLE 46.32N 93.46W
06/20/2012 M3.44 INCH AITKIN MN CO-OP OBSERVER
0815 AM HEAVY RAIN ALBORN 46.97N 92.58W
06/20/2012 M7.72 INCH ST. LOUIS MN TRAINED SPOTTER
0830 AM HEAVY RAIN 9 WSW PORT WING 46.72N 91.56W
06/20/2012 E6.00 INCH DOUGLAS WI CO-OP OBSERVER
THIS ESTIMATE WAS TAKEN AT THE MOUTH OF THE BRULE RIVER.
0848 AM HEAVY RAIN DULUTH 46.78N 92.12W
06/20/2012 M4.36 INCH ST. LOUIS MN TRAINED SPOTTER
0848 AM HEAVY RAIN 10 S SUPERIOR 46.55N 92.06W
06/20/2012 M3.23 INCH DOUGLAS WI TRAINED SPOTTER
&&
RSLocal storm report, Jun 20, 9:29 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
929 AM CDT WED JUN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN DULUTH 46.78N 92.12W
06/20/2012 M5.38 INCH ST. LOUIS MN OFFICIAL NWS OBS
24 HOUR TOTAL
&&
RSLocal storm report, Jun 20, 9:37 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
937 AM CDT WED JUN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD 4 N CLOQUET 46.79N 92.49W
06/20/2012 ST. LOUIS MN NWS EMPLOYEE
THE WHITE PINE RIVER FLOODED ONTO HWY 33, WITH 2-3 FT OF
WATER ON THE ROADWAY.
&&
RSLocal storm report, Jun 20, 9:41 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
941 AM CDT WED JUN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM HEAVY RAIN 4 SW DULUTH 46.74N 92.18W
06/20/2012 M9.00 INCH ST. LOUIS MN TRAINED SPOTTER
DENFELD NEIGHBORHOOD OF WEST DULUTH
&&
RSSpecial weather statement, Jun 20, 9:45 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
945 AM CDT WED JUN 20 2012
MNZ036-038-WIZ006-201530-
BURNETT-PINE-SOUTH AITKIN-
945 AM CDT WED JUN 20 2012
...STRONG THUNDERSTORM HEADED FOR PINE...BURNETT AND AITKIN
COUNTIES...
AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 40 MILES WEST OF
HENRIETTE TO 21 MILES SOUTHWEST OF GREELY TO 31 MILES SOUTHWEST OF
GREELY...MOVING NORTHEAST AT 65 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 50
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS
AND SOME PEA SIZE HAIL.
* THUNDERSTORMS WILL BE NEAR...
GREELY BY 1000 AM...
WEST ROCK AND ROCK CREEK BY 1005 AM...
BROOK PARK AND BEROUN BY 1010 AM...
HINCKLEY AND TRADE RIVER BY 1015 AM...
MCGRATH AND FRIESLAND BY 1020 AM...
SANDSTONE AND FINLAYSON BY 1025 AM...
SIREN AND ASKOV BY 1030 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4573 9288 4572 9313 4598 9315 4600 9307
4614 9306 4614 9343 4616 9345 4618 9343
4634 9307 4607 9248 4572 9228 4572 9252
4564 9254 4564 9288
MELDESpecial weather statement, Jun 20, 9:53 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 953 AM CDT WED JUN 20 2012 MNZ035>037-WIZ001-201600- NORTHERN AITKIN-SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS- DOUGLAS- INCLUDING THE CITIES OF...HILL CITY...AITKIN...DULUTH...CLOQUET... SUPERIOR 953 AM CDT WED JUN 20 2012 ...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN... RADAR SHOWED A COUPLE CLUSTERS OF STRONG THUNDERSTORMS THIS MORNING...WITH ONE AREA OVER AITKIN COUNTY...AND A SECOND AREA HEADED FOR SOUTHERN PINE COUNTY. THESE STORMS WERE MOVING RAPIDLY NORTHEAST...AND MAY CAUSE WIND GUSTS OF 40 TO 50 MPH THIS MORNING. THE STORMS WILL IMPACT MOOSE LAKE...CROMWELL...WILLOW RIVER...BALSAM...FLOODWOOD AND THE TWIN PORTS. THE STRONGEST STORMS WILL ARRIVE IN THE TWIN PORTS BETWEEN 1030 AM AND 11 AM. MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:04 PM CDT | Special Weather Statement | DLH | 11 min | |
| Jun 19, 7:07 PM CDT | Special Weather Statement | DLH | Aitkin | 23 min |
| Jun 19, 7:08 PM CDT | Special Marine Warning | DLH | 43 min | |
| Jun 19, 7:21 PM CDT | Flash Flood Warning | DLH | Cook, Lake | 5 hr |
| Jun 19, 8:01 PM CDT | Special Marine Warning | DLH | 59 min | |
| Jun 19, 8:04 PM CDT | Areal Flood Advisory | DLH | Aitkin, Carlton, Crow Wing, Pine, Saint Louis | 4 hr |
| Jun 19, 8:14 PM CDT | Special Weather Statement | DLH | Carlton | 16 min |
| Jun 19, 8:53 PM CDT | Special Weather Statement | DLH | Crow Wing | 22 min |
| Jun 19, 8:58 PM CDT | Special Marine Warning | DLH | 41 min | |
| Jun 19, 9:30 PM CDT | Areal Flood Advisory | DLH | Cass, Crow Wing | 3 hr |
| Jun 19, 9:41 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 19 min |
| Jun 19, 11:34 PM CDT | Flash Flood Warning | DLH | Cook, Lake, Saint Louis | 17 hr |
| Jun 20, 12:07 AM CDT | Areal Flood Warning | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 3 more | 12 hr |
| Jun 20, 12:26 AM CDT | Special Marine Warning | DLH | 94 min | |
| Jun 20, 12:44 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton | 61 min |
| Jun 20, 2:13 AM CDT | Special Weather Statement | DLH | Carlton | 32 min |
| Jun 20, 2:54 AM CDT | Special Weather Statement | DLH | Aitkin, Pine | 51 min |
| Jun 20, 4:02 AM CDT | Special Weather Statement | DLH | Carlton | 58 min |
| Jun 20, 4:31 AM CDT | Special Weather Statement | DLH | Crow Wing | 59 min |
| Jun 20, 5:49 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton, Crow Wing | 56 min |
| Jun 20, 8:30 AM CDT | River Flood Warning | DLH | Carlton | 8 days |
| Jun 20, 9:45 AM CDT | Special Weather Statement | DLH | Pine | 45 min |
| Jun 20, 10:26 AM CDT | Flash Flood Warning | DLH | Carlton, Saint Louis | 12 hr |
| Jun 20, 10:35 AM CDT | Special Weather Statement | DLH | Carlton | 25 min |
| Jun 20, 10:36 AM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine, Saint Louis | 39 min |
| Jun 20, 10:39 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 36 min |
| Jun 20, 10:48 AM CDT | Special Marine Warning | DLH | 48 min | |
| Jun 20, 11:51 AM CDT | Areal Flood Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 48 hr |
| Jun 20, 12:03 PM CDT | Special Weather Statement | DLH | Cook | 42 min |
| Jun 20, 12:08 PM CDT | Areal Flood Warning | DLH | Aitkin, Carlton, Cook, Itasca, Lake, Pine and 1 more | 48 hr |
| Jun 20, 12:08 PM CDT | Special Marine Warning | DLH | 52 min | |
| Jun 20, 12:15 PM CDT | Special Marine Warning | DLH | 30 min | |
| Jun 20, 4:24 PM CDT | Areal Flood Warning | DLH | Lake, Saint Louis | 48 hr |
| Jun 19, 8:36 PM CDT | Special Weather Statement | DLH | Douglas | 24 min |
| Jun 19, 9:13 PM CDT | Special Weather Statement | DLH | Bayfield | 17 min |
| Jun 19, 11:25 PM CDT | Special Weather Statement | DLH | Douglas | 50 min |
| Jun 20, 12:18 AM CDT | Areal Flood Warning | DLH | Ashland, Bayfield, Douglas | 12 hr |
| Jun 20, 2:08 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Douglas | 67 min |
| Jun 20, 3:26 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Douglas, Sawyer | 64 min |
| Jun 20, 11:16 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield | 44 min |
| Jun 20, 2:19 PM CDT | Special Weather Statement | DLH | Ashland, Sawyer, Washburn | 56 min |
| Jun 20, 3:17 PM CDT | Special Weather Statement | DLH | Iron, Price, Sawyer | 43 min |
| Jun 20, 4:35 PM CDT | Special Weather Statement | DLH | Ashland, Iron, Sawyer | 55 min |
| Jun 20, 5:12 PM CDT | Special Weather Statement | DLH | Iron, Price | 63 min |
| Jun 20, 5:18 PM CDT | Severe Thunderstorm Warning | DLH | Price, Sawyer | 57 min |
| Jun 20, 5:30 PM CDT | Areal Flood Advisory | DLH | Ashland, Iron, Price, Sawyer | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.